Alert archive / California / Wind Advisories in 2012

Wind Advisory 20, NWS Los Angeles, CA

February 28, 2012

NWS Los Angeles, CA issued this wind advisory at Feb 28, 2012, 9:16 PM PST. It took effect at Feb 29, 2012, 9:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2012, 9:16 PM PST (05:16 UTC)
In effect from
Feb 29, 2012, 9:00 AM PST
Expired
Feb 29, 2012, 9:00 PM PST
In force
12 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

898 
WWUS76 KLOX 290516
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
916 PM PST TUE FEB 28 2012

...SUB-FREEZING TEMPERATURES FROM OJAI TO FILLMORE TONIGHT...

...WINDY CONDITIONS TO DEVELOP WEDNESDAY IN THE ANTELOPE VALLEY...

.AREAS OF FROST WITH SUB-FREEZING TEMPERATURES ARE EXPECTED LATER
TONIGHT IN THE OJAI VALLEY AND PORTIONS OF THE SANTA CLARA RIVER
VALLEY. GUSTY ONSHORE WINDS WILL DEVELOP AHEAD OF AN APPROACHING
COLD FRONT ON WEDNESDAY.

CAZ059-291115-
/O.NEW.KLOX.WI.Y.0020.120229T1700Z-120301T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
916 PM PST TUE FEB 28 2012

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE ANTELOPE VALLEY. THIS ADVISORY IS IN EFFECT
FROM 9 AM TO 9 PM PST WEDNESDAY.

* WINDS...AREAS OF SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH WILL DEVELOP ON WEDNESDAY MORNING AND BECOME MORE WIDESPREAD
  INTO THE AFTERNOON HOURS. ISOLATED WIND GUSTS UP TO 55 MPH ARE
  POSSIBLE IN THE LAKE PALMDALE AREA. 

* TIMING...AREAS OF STRONG ONSHORE WINDS WILL DEVELOP ON WEDNESDAY
  AND BECOME MORE WIDESPREAD AS THE DAY PROGRESSES. WINDS WILL
  DIMINISH ON WEDNESDAY NIGHT...BUT THERE IS A CHANCE STRONG WINDS
  COULD REDEVELOP ON THURSDAY AND THURSDAY NIGHT. THIS ADVISORY
  MAY NEED TO BE REISSUED OR EXTENDED INTO THURSDAY.

* IMPACTS...GUSTY CROSS WINDS WILL IMPACT PORTIONS OF HIGHWAY 14
  AND 138 IN THE ANTELOPE VALLEY ON WEDNESDAY AND WEDNESDAY
  EVENING. STRONG WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH-PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT
REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE
PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS
OF CONTROL..

&&

$$

CAZ044-291115-
/O.CON.KLOX.FR.Y.0004.120229T1100Z-120229T1600Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
916 PM PST TUE FEB 28 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PST
WEDNESDAY...

* TEMPERATURES AND TIMING...TEMPERATURES WILL FALL TO OR BELOW
  FREEZING BETWEEN 2 AND 5 AM AND REMAIN AT OR BELOW FREEZING
  UNTIL AROUND 8 AM. THE COLDEST TEMPERATURES WILL BE IN THE OJAI
  VALLEY WHERE IT IS EXPECTED TO DROP TO AROUND 28 OR 29 DEGREES.
  UP TO 6 HOURS OF TEMPERATURES BELOW FREEZING ARE
  POSSIBLE...ESPECIALLY IN THE OJAI AREA.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. GROWERS AND OTHER
AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT TENDER
VEGETATION FROM SUBFREEZING TEMPERATURES.

&&

$$

HALL
5 follow-up statements
211 
WWUS76 KLOX 291059
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
259 AM PST WED FEB 29 2012

...SUB-FREEZING TEMPERATURES FROM OJAI TO FILLMORE TONIGHT...

...WINDY CONDITIONS TO DEVELOP WEDNESDAY IN THE ANTELOPE VALLEY...

.AREAS OF FROST WITH SUB-FREEZING TEMPERATURES ARE EXPECTED EARLY
THIS MORNING IN THE OJAI VALLEY AND PORTIONS OF THE SANTA CLARA
RIVER VALLEY. GUSTY WINDS WILL DEVELOP IN THE ANTELOPE VALLEY AHEAD
OF AN APPROACHING COLD FRONT TODAY.

CAZ044-291600-
/O.CON.KLOX.FR.Y.0004.120229T1100Z-120229T1600Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
259 AM PST WED FEB 29 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

* TEMPERATURES AND TIMING...TEMPERATURES WILL REMAIN AT OR BELOW
  FREEZING UNTIL AROUND 8 AM. THE COLDEST TEMPERATURES WILL BE IN
  THE OJAI VALLEY WHERE IT IS EXPECTED TO DROP TO AROUND 28 OR 29
  DEGREES. UP TO 6 HOURS OF TEMPERATURES BELOW FREEZING ARE
  POSSIBLE...ESPECIALLY IN THE OJAI AREA.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. GROWERS AND OTHER
AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT TENDER
VEGETATION FROM SUBFREEZING TEMPERATURES.

&&

$$

CAZ059-291900-
/O.CON.KLOX.WI.Y.0020.120229T1700Z-120301T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
259 AM PST WED FEB 29 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
PST THIS EVENING...

* WINDS AND TIMING...AREAS OF SOUTHWEST WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH WILL DEVELOP LATER THIS MORNING AND BECOME MORE
  WIDESPREAD DURING THE AFTERNOON HOURS. ISOLATED WIND GUSTS UP TO
  50 MPH ARE POSSIBLE IN THE LAKE PALMDALE AREA.

* IMPACTS...GUSTY CROSS WINDS WILL IMPACT PORTIONS OF HIGHWAY 14
  AND 138 IN THE ANTELOPE VALLEY. STRONG WINDS MAY MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT
REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE
PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE
LOSS OF CONTROL..

&&

$$

ASR
632 
WWUS76 KLOX 291256
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
456 AM PST WED FEB 29 2012

...SUB-FREEZING TEMPERATURES FROM OJAI TO FILLMORE EARLY THIS MORNING...

...WINDY CONDITIONS TO DEVELOP WEDNESDAY IN THE ANTELOPE VALLEY...

.AREAS OF FROST WITH SUB-FREEZING TEMPERATURES ARE EXPECTED EARLY
THIS MORNING IN THE OJAI VALLEY AND PORTIONS OF THE SANTA CLARA
RIVER VALLEY. GUSTY WINDS WILL DEVELOP IN THE ANTELOPE VALLEY
AHEAD OF AN APPROACHING COLD FRONT TODAY.

CAZ044-291600-
/O.CON.KLOX.FR.Y.0004.000000T0000Z-120229T1600Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
456 AM PST WED FEB 29 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

* TEMPERATURES AND TIMING...TEMPERATURES WILL REMAIN AT OR BELOW 
  FREEZING UNTIL AROUND 8 AM. THE COLDEST TEMPERATURES WILL BE 
  IN THE OJAI VALLEY WHERE IT IS EXPECTED TO DROP TO AROUND 28 
  OR 29 DEGREES. UP TO 6 HOURS OF TEMPERATURES BELOW FREEZING 
  ARE POSSIBLE...ESPECIALLY IN THE OJAI AREA. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. GROWERS AND OTHER
AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT TENDER
VEGETATION FROM SUBFREEZING TEMPERATURES.

&&

$$

CAZ059-291700-
/O.CON.KLOX.WI.Y.0020.120229T1700Z-120301T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
456 AM PST WED FEB 29 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
PST THIS EVENING...

* WINDS AND TIMING...AREAS OF SOUTHWEST WINDS 20 TO 30 MPH WITH 
  GUSTS TO 45 MPH WILL DEVELOP LATER THIS MORNING AND BECOME 
  MORE WIDESPREAD DURING THE AFTERNOON HOURS. ISOLATED WIND 
  GUSTS UP TO 50 MPH ARE POSSIBLE IN THE LAKE PALMDALE AREA. 

* IMPACTS...GUSTY CROSS WINDS WILL IMPACT PORTIONS OF HIGHWAY 14 
  AND 138 IN THE ANTELOPE VALLEY. STRONG WINDS MAY MAKE DRIVING 
  DIFFICULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT
REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE
PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE
LOSS OF CONTROL..

&&

$$

ASR
763 
WWUS76 KLOX 291546
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
746 AM PST WED FEB 29 2012

...SUB-FREEZING TEMPERATURES FROM OJAI TO FILLMORE EARLY THIS
MORNING WILL COME TO AN END WITHIN THE NEXT HOUR...

...WINDY CONDITIONS TO DEVELOP TODAY IN THE ANTELOPE VALLEY...

.AREAS OF FROST WITH SUB-FREEZING TEMPERATURES WILL QUICKLY COME
TO AN END IN THE OJAI VALLEY AND PORTIONS OF THE SANTA CLARA RIVER
VALLEY. GUSTY WINDS WILL DEVELOP IN THE ANTELOPE VALLEY AHEAD OF
AN APPROACHING COLD FRONT TODAY.

CAZ044-291700-
/O.EXP.KLOX.FR.Y.0004.000000T0000Z-120229T1600Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
746 AM PST WED FEB 29 2012

...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

THE TEMPERATURE WILL RISE ABOVE 32 DEGREES WITHIN THE NEXT HOUR.

$$

CAZ059-010000-
/O.CON.KLOX.WI.Y.0020.120229T1700Z-120301T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
746 AM PST WED FEB 29 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS AND TIMING...AREAS OF SOUTHWEST WINDS 20 TO 30 MPH WITH 
  GUSTS TO 45 MPH WILL DEVELOP LATER THIS MORNING AND BECOME 
  MORE WIDESPREAD DURING THE AFTERNOON HOURS. ISOLATED WIND 
  GUSTS UP TO 50 MPH ARE POSSIBLE IN THE LAKE PALMDALE AREA. 

* IMPACTS...GUSTY CROSS WINDS WILL IMPACT PORTIONS OF HIGHWAY 14
  AND 138 IN THE ANTELOPE VALLEY. STRONG WINDS MAY MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES. SUDDEN
  RESTRICTIONS IN VISIBILITY MAY BE POSSIBLE DUE TO BLOWING DUST
  AND SAND MAKING TRAVEL HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT
REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE
PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE
LOSS OF CONTROL..

&&

$$

SWEET
113 
WWUS76 KLOX 292158
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
158 PM PST WED FEB 29 2012

...INCREASING WINDS ACROSS MANY PORTIONS OF SOUTHWEST CALIFORNIA
THROUGH FRIDAY...

.A WEAK WEATHER SYSTEM WILL DROP SOME LIGHT SHOWERS ACROSS THE
AREA THIS EVENING. WINDS ARE ALREADY GUSTY ACROSS THE ANTELOPE
VALLEY TODAY AND THESE WINDS ARE EXPECTED TO INCREASE FURTHER
THURSDAY. THE WINDS WILL SPREAD INTO THE ADJACENT MOUNTAINS
THURSDAY...THEN PEAK IN STRENGTH THURSDAY EVENING BEFORE SHIFTING
TO NORTHEAST ON FRIDAY AS WE TRANSITION TO A TRADITIONAL SANTA ANA
WIND EVENT. WIND ADVISORIES ARE A GOOD BET ACROSS THE LOS ANGELES
AND VENTURA COUNTY VALLEYS AND PERHAPS EVEN PORTIONS OF THE COAST
FRIDAY WITH THE NORTHEAST WINDS. ADVISORY LEVEL NORTHEAST WINDS
MAY CONTINUE INTO EARLY SATURDAY.

CAZ059-010600-
/O.NEW.KLOX.WI.Y.0021.120301T1700Z-120302T0500Z/
/O.CON.KLOX.WI.Y.0020.000000T0000Z-120301T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
158 PM PST WED FEB 29 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM PST
THURSDAY. 

* WINDS AND TIMING...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH WILL WEAKEN SOME OVERNIGHT...THEN INCREASE THURSDAY MORNING
  TO 25 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGEST WINDS WILL
  BE IN THE AFTERNOON HOURS.

* IMPACTS...GUSTY CROSS WINDS WILL IMPACT PORTIONS OF HIGHWAY 14 
  AND 138 IN THE ANTELOPE VALLEY. STRONG WINDS MAY MAKE DRIVING 
  DIFFICULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES. SUDDEN 
  RESTRICTIONS IN VISIBILITY MAY BE POSSIBLE DUE TO BLOWING DUST 
  AND SAND MAKING TRAVEL HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT
REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE
PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE
LOSS OF CONTROL..

&&

$$

CAZ053-054-010600-
/O.NEW.KLOX.WI.Y.0021.120301T1700Z-120302T0300Z/
/O.NEW.KLOX.HW.A.0005.120302T0300Z-120302T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
158 PM PST WED FEB 29 2012

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM PST THURSDAY...
...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM PST
THURSDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND
WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
AFTERNOON. 

* WINDS AND TIMING...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH
  ARE EXPECTED THURSDAY...INCREASING TO 25 TO 40 MPH WITH GUSTS TO
  60 MPH THURSDAY NIGHT...STRONGEST THROUGH THE INTERSTATE 5
  CORRIDOR WHERE ISOLATED GUSTS TO 70 MPH ARE POSSIBLE ON THE
  SURROUNDING PEAKS. WINDS WILL SHIFT TO NORTHEAST EARLY FRIDAY. 

* IMPACTS...DRIVING THROUGH THE MOUNTAINS...INCLUDING INTERSTATE
  5...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...WILL BE
  TREACHEROUS DUE TO VERY GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WOFFORD
478 
WWUS76 KLOX 010447
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
847 PM PST WED FEB 29 2012

...INCREASING WINDS ACROSS MANY PORTIONS OF SOUTHWEST CALIFORNIA
THROUGH FRIDAY...

.WINDS HAVE DIMINISHED OVER THE ANTELOPE VALLEY THIS EVENING...BUT
WILL INCREASE AGAIN ON THURSDAY. THE WINDS WILL SPREAD INTO THE
ADJACENT MOUNTAINS THURSDAY...THEN PEAK IN STRENGTH THURSDAY
EVENING BEFORE SHIFTING TO NORTHEAST ON FRIDAY AS WE TRANSITION TO
A TRADITIONAL SANTA ANA WIND EVENT. WIND ADVISORIES ARE A GOOD BET
ACROSS THE LOS ANGELES AND VENTURA COUNTY VALLEYS AND PERHAPS EVEN
PORTIONS OF THE COAST FRIDAY WITH THE NORTHEAST WINDS. ADVISORY
LEVEL NORTHEAST WINDS MAY CONTINUE INTO EARLY SATURDAY.

CAZ059-011300-
/O.EXP.KLOX.WI.Y.0020.000000T0000Z-120301T0500Z/
/O.CON.KLOX.WI.Y.0021.120301T1700Z-120302T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
847 PM PST WED FEB 29 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PST
THURSDAY...

* WINDS AND TIMING...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35
  MPH WILL WEAKEN SOME OVERNIGHT...THEN INCREASE THURSDAY MORNING
  TO 25 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGEST WINDS WILL
  BE IN THE AFTERNOON HOURS.

* IMPACTS...GUSTY CROSS WINDS WILL IMPACT PORTIONS OF HIGHWAY 14 
  AND 138 IN THE ANTELOPE VALLEY. STRONG WINDS MAY MAKE DRIVING 
  DIFFICULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES. SUDDEN 
  RESTRICTIONS IN VISIBILITY MAY BE POSSIBLE DUE TO BLOWING DUST 
  AND SAND MAKING TRAVEL HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT
REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE
PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE
LOSS OF CONTROL..

&&

$$

CAZ053-054-011300-
/O.CON.KLOX.WI.Y.0021.120301T1700Z-120302T0300Z/
/O.CON.KLOX.HW.A.0005.120302T0300Z-120302T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
847 PM PST WED FEB 29 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM PST
THURSDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY AFTERNOON...

* WINDS AND TIMING...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH 
  ARE EXPECTED THURSDAY...INCREASING TO 25 TO 40 MPH WITH GUSTS 
  TO 60 MPH THURSDAY NIGHT...STRONGEST THROUGH THE INTERSTATE 5 
  CORRIDOR WHERE ISOLATED GUSTS TO 70 MPH ARE POSSIBLE ON THE 
  SURROUNDING PEAKS. WINDS WILL SHIFT TO NORTHEAST EARLY FRIDAY. 

* IMPACTS...DRIVING THROUGH THE MOUNTAINS...INCLUDING INTERSTATE 
  5...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...WILL BE 
  TREACHEROUS DUE TO VERY GUSTY WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SIRARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 28, 8:48 PM PST, 28 minutes earlier.

Area forecast discussion, Feb 28, 8:48 PM PST, 28 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
848 PM PST TUE FEB 28 2012

.SYNOPSIS...

ANOTHER LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE SOUTH OVER
THE AREA ON WEDNESDAY. THE BEST CHANCE OF ANY PRECIPITATION WILL
OCCUR MAINLY NORTH OF POINT CONCEPTION...AND SOUTH OF THE AREA.
A COOL AIR MASS WILL REMAIN IN PLACE FOR LATE WEEK...BUT OFFSHORE
FLOW ESTABLISHING WILL ALLOW A WARMING AND DRYING TREND TO TAKE
PLACE OVER NEXT WEEKEND.

&&

.UPDATE...

A DENSE HIGH CLOUD SHIELD IS MOVING SOUTH INTO THE AREA THIS
EVENING FROM THE NORTH AS THE NEXT SYSTEM TAKES AIM ON THE REGION.
A COLD FRONT IS JUST STARTING TO ENTER THE NORTH COAST OF
CALIFORNIA AND WILL SLIDE SOUTH THROUGHOUT TONIGHT AND INTO
WEDNESDAY MORNING. WHILE MUCH LESS COLD AIR EXISTS WITH THIS
SYSTEM THAN YESTERDAYS...850 MB MIXING RATIOS ARE WETTER AHEAD OF
THE COLD FRONT IN THE LATEST MODEL SOLUTIONS. NAM-WRF 850 MB
MIXING RATIOS EXCEED 5 G/KG...AND MOISTURE AND OMEGA PROFILES IN
THE NAM AND LOCAL WRF BUFR TIME HEIGHT SECTIONS LOOK DECENT. SKY
AND POPS WILL LIKELY BE TWEAKED HIGHER WITH THE NEXT UPDATE.
THOUGH LOW QPFS ARE EXPECTED NORTH OF POINT CONCEPTION...TIME
HEIGHT SECTIONS APPEAR HEALTHY FOR DECENT SHOT OF PRECIPITATION
FROM DAYBREAK THROUGH THE LATE AFTERNOON HOURS.

AS THE FRONT SLIDES SOUTH ON WEDNESDAY AFTERNOON AND EVENING...THE
FRONT BECOME VERY DISORGANIZED. MOISTURE AND OMEGA PROFILES IN THE
BUFR TIME HEIGHT SECTION BECOME VERY UNFAVORABLE FOR LOS ANGELES
AND VENTURA COUNTIES. FOR AREAS SOUTH OF POINT CONCEPTION...THE
PATTERN WILL BECOME MORE SHOWERY AND LESS STRATIFORM.

WINDS WILL LIKELY PLAY A LARGER FACTOR AS THE EVENT UNFOLDS ON
WEDNESDAY. LOCALLY GUSTY WINDS ARE ALREADY DEVELOPING IN THE
ANTELOPE VALLEY THIS EVENING AS ONSHORE GRADIENTS STRENGTHEN.
ONSHORE FLOW SHOULD INCREASE WEDNESDAY MORNING AND PRODUCE SOME
GUSTY WINDS IN THE FOOTHILL LOCATIONS OF THE ANTELOPE
VALLEY...THEN SPREAD INTO THE VALLEY FLOOR BY WEDNESDAY AFTERNOON.
A WIND ADVISORY IS BEING CONSIDERED FOR THE ANTELOPE VALLEY AT
THIS TIME FOR GUSTY ONSHORE WINDS.

&&

.PREV DISCUSSION...

SHORT TERM...COOL TEMPS AGAIN WED WITH HIGHS MAINLY AROUND 60 AT
LOWER ELEVATIONS AND 40S IN THE MTNS. SNOW LEVEL WILL BE HIGHER
WITH THIS STORM, MOSTLY ABOVE 5000 FEET, AND NOT EXPECTING ANY
IMPACTS ON THE GRAPEVINE. MAYBE AN INCH OR TWO OF ACCUMULATION
POSSIBLE ACROSS THE ERN SAN GABRIELS LATE WEDNESDAY INTO WEDNESDAY
NIGHT.

DRIER NORTHERLY FLOW TO TAKE OVER THURSDAY THEN VEERING TO NORTHEAST
FRIDAY AS A NEW ROUND OF SANTA ANA WINDS DEVELOP GOING INTO THE
WEEKEND. THIS WILL BRING A SLOW WARMING TREND, WITH HIGHS BY FRIDAY
GETTING CLOSE TO 70 AT LOWER ELEVATIONS. COULD SEE SOME ADVISORY
LEVEL NORTH WINDS THROUGH THE SANTA YNEZ RANGE THURSDAY EVENING
BEFORE WINDS SHIFT TO NORTHEAST AND FOCUS TURNS TO LA/VENTURA
COUNTIES ON FRIDAY. AT THIS TIME IT COULD BE A SOLID WIND ADVISORY
DAY FRIDAY FOR THE LA/VTU VALLEYS AND MOUNTAINS, THOUGH SOMETIMES
THE NAM OVERDOES THE OFFSHORE WINDS THIS FAR OUT SO DON'T WANT TO
COMMIT TO ANYTHING YET. THE GFS IS DEFINITELY WEAKER SO WILL HAVE TO
SEE HOW THIS EVOLVES OVER THE NEXT COUPLE DAYS.

LONG TERM...WEAK TO MODERATE OFFSHORE FLOW TO CONTINUE RIGHT ON
THROUGH THE WEEKEND WITH THE WARMER DAYS. SHOULD SEE VALLEY HIGHS
GETTING INTO THE 80S BY SATURDAY AND A COUPLE DEGREES WARMER
SUNDAY. COAST WILL BE COOLER BUT STILL MOSTLY IN THE 70S.

OFFSHORE FLOW TURNS ONSHORE EARLY NEXT WEEK AS THE UPPER RIDGE
BREAKS DOWN AND A COUPLE SYSTEMS PASS WELL TO THE NORTH AND EAST.
SOME FAIRLY SIGNIFICANT DIFFERENCES IN THE MODELS, ESPECIALLY BY THE
MIDDLE AND END OF NEXT WEEK WITH THE GFS/EC ALMOST COMPLETELY OUT OF
PHASE. FOR NOW, TURNING COOLER AFTER THE WEEKEND BUT NO
PRECIPITATION EXPECTED THROUGH MID WEEK.

AVIATION...28/2355Z.

VFR CONDITIONS ARE EXPECTED THROUGHOUT AT LEAST 06Z TONIGHT...THEN
THERE IS A CHANCE OF IFR TO MVFR CONDITIONS AT LOS ANGELES COUNTY
TERMINALS AND AT KPRB. MVFR CONDITIONS WILL DEVELOP AFTER 11Z ALONG
A FRONTAL BOUNDARY IN SHOWERS FROM THE NORTHERN TERMINALS SOUTH TO
KSBA.

KLAX...VFR CONDITIONS WILL LIKELY PERSIST THROUGH AT LEAST 08Z
WEDNESDAY...THEN THERE IS A 40 PERCENT CHANCE OF IFR TO MVFR
CONDITIONS THROUGH 18Z WEDNESDAY. MVFR CONDITIONS ARE POSSIBLE AFTER
20Z WEDNESDAY IN SHOWERS.

KBUR...VFR CONDITIONS WILL LIKELY PERSIST THROUGH AT LEAST 11Z
WEDNESDAY...THEN THERE IS A 30 PERCENT CHANCE OF IFR TO MVFR
CONDITIONS THROUGH 16Z WEDNESDAY. MVFR CONDITIONS ARE POSSIBLE AFTER
20Z WEDNESDAY IN SHOWERS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...FROST ADVISORY FROM 3 AM TO 8 AM PST WEDNESDAY CAZ044.

PACIFIC COASTAL WATERS...NONE.
&&

PUBLIC...HALL

AVIATION...HALL

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 28, 1:45 PM PST, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
145 PM PST TUE FEB 28 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-291400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
145 PM PST TUE FEB 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

AREAS OF FROST WITH TEMPERATURES BETWEEN 28 AND 32 DEGREES ARE
EXPECTED ACROSS PORTIONS OF VENTURA COUNTY LATE TONIGHT.

* FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

AREAS OF FROST WITH TEMPERATURES BETWEEN 28 AND 32 DEGREES ARE
EXPECTED ACROSS PORTIONS OF VENTURA COUNTY EARLY WEDNESDAY MORNING.
GUSTY NORTHEAST WINDS ARE POSSIBLE ACROSS VENTURA AND LOS ANGELES
COUNTIES FRIDAY THROUGH SUNDAY.

* FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WOFFORD

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 8:48 PM PSTSmall Craft AdvisoryLOX66 hr
Feb 29, 3:08 AM PSTGale WatchLOX24 hr
Feb 29, 1:58 PM PSTHigh Wind WatchLOX14 hr
Feb 29, 1:58 PM PSTWind AdvisoryLOXLos Angeles70 hr
Feb 29, 2:30 PM PSTHigh Surf AdvisoryLOX50 hr
Feb 29, 2:30 PM PSTSmall Craft Advisory for Hazardous SeasLOX12 hr

Nearby

Wind Advisories in California, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.